Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 9, 2014, 8:11 PM EDT for Leslie County, Perry County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 8:11 PM EDT (00:11 UTC)
- Expired
- Aug 9, 2014, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WGUS53 KJKL 100011
FFWJKL
KYC131-193-100300-
/O.NEW.KJKL.FF.W.0022.140810T0011Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1100 PM EDT
* AT 800 PM EDT...LOCAL MEDIA REPORTED FLASH FLOODING ACROSS
THE WARNED AREA. WATER WAS CLOSE TO ENTERING HOMES ON
CORVETTE LANE IN BIG CREEK...NEAR HAZARD KY. ALTHOUGH THE
HEAVIEST RAINS HAVE ENDED...RUNOFF WILL CONTINUE TO BE AN ISSUE
NEAR SMALL CREEKS AND STREAMS FOR THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HAZARD...
AVAWAM...BULAN...DIABLOCK...FREW...JEFF AND KRYPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
&&
LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
3730 8311 3729 8312 3724 8312 3724 8309
3725 8307 3723 8306 3721 8307
$$
JMW2 follow-up statements
883
WGUS73 KJKL 100123
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
923 PM EDT SAT AUG 9 2014
KYC131-193-100300-
/O.CON.KJKL.FF.W.0022.000000T0000Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
923 PM EDT SAT AUG 9 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PERRY AND
NORTHEASTERN LESLIE COUNTIES UNTIL 1100 PM EDT...
AT 919 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN PORTIONS OF PERRY COUNTY...INCLUDING THE
BIG CREEK AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HAZARD...AVAWAM...BULAN...DIABLOCK...FREW...JEFF AND KRYPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM EARLIER STORMS WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO
FLOODING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.
&&
LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
3730 8311 3729 8312 3724 8312 3724 8309
3725 8307 3723 8306 3721 8307
$$
JMW296
WGUS73 KJKL 100147
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EDT SAT AUG 9 2014
KYC131-193-100202-
/O.CAN.KJKL.FF.W.0022.000000T0000Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
947 PM EDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PERRY AND
NORTHEASTERN LESLIE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
3730 8311 3729 8312 3724 8312 3724 8309
3725 8307 3723 8306 3721 8307
$$
JMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:23 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 9, 3:23 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 213 PM EDT SAT AUG 9 2014 THE WET PERIOD CONTINUES AS A SLOWLY MOVING FRONT STAYS NEAR THE AREA THROUGH THE END OF THE PERIOD. THE ATMOSPHERE TODAY IS MOISTURE LADENED AND MANY AREAS HAVE RECEIVED SIGNIFICANT AMOUNTS OF RAIN IN THE LAST 24 TO 48 HOURS. IN ADDITION...THE WINDS ALOFT ARE VERY LIGHT. THE COMBINATION OF ALL THESE FACTORS MAKE IT POSSIBLE FOR ISOLATED AREAS TO EXPERIENCE SOME NUISANCE FLOODING WITH STREAMS...DITCHES AND LOW WATER CROSSING TO RUN FULL. IN THE URBAN AREAS...LOCATIONS THAT EASILY FLOOD OR AREAS WITH DRAINAGE PROBLEMS...MAY EXPERIENCE SOME MINOR FLOODING. BANDS OF PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE END OF THE PERIOD. EXPECT THE COVERAGE OF THE PRECIPITATION TO DECREASE A BIT WITH TIME. DO HAVE SOME CONCERN THE FLASH FLOODING WILL BECOME EASIER AS THE PRECIPITATION TOTALS CONTINUE TO TALLY UP. THE HIGH TEMPERATURES WILL CONTINUE TO REMAIN BELOW NORMAL DUE TO ALL THE CLOUD COVER. JACKSON HAS ALREADY BROKEN THE DAILY PRECIPITATION RECORD FOR THIS DATE. AS OF 2 PM...1.57 INCHES OF RAIN HAS FALLEN. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 323 PM EDT SAT AUG 9 2014 THE EXTENDED FORECAST PERIOD BEGINS ON MONDAY WITH A PRONOUNCED RIDGE OVER THE WEST AND TROUGH OVER THE EASTERN CONUS AS THE UPPER LEVEL FLOW WILL REMAIN IN A MERIDIONAL PATTERN. THE LONGWAVE TROUGH OVER THE EAST WILL CONTINUE TO DEEPEN AS A STRONG SHORTWAVE SWINGS THROUGH THE BASE OF THE UPPER LEVEL TROUGH DURING THE MONDAY THROUGH TUESDAY PERIOD. THE UPPER LEVEL PATTERN THEN TRANSITIONS INTO A BLOCKING PATTERN ACROSS THE CONUS AS A CLOSED LOW SETS UP OVER NEW ENGLAND. THIS WILL KEEP UPPER LEVEL RIDGING ACROSS THE OH AND TN VALLEY FROM WEDNESDAY AND THROUGH THE REST OF THE EXTENDED. NEAR THE SURFACE...SOUTHERLY FLOW WILL BE ON THE INCREASE MONDAY AS A SURFACE LOW DEVELOPS UPSTREAM ALONG A REMNANT STATIONARY BOUNDARY AS COLD FRONT TAKES SHAPE OUT WEST AND THE WARM FRONT LIFTS NORTH THROUGH KENTUCKY AND INTO THE OH VALLEY ON MONDAY. THIS INCREASE IN LIFT AND MOISTURE WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS FOR MONDAY AND INTO TUESDAY AS THE COLD FRONT FINALLY MOVES THROUGH THE AREA ON TUESDAY EVENING. BOTH THE EURO AND GFS SEEM TO AGREE ON THE DEPARTURE OF THIS FEATURE AND ALSO MAINTAINING GOOD AGREEMENT THROUGH THE EXTENDED. A GOOD AMOUNT OF MOISTURE REMAINS FOR MONDAY WITH PWATS AROUND 1.70 AND CAPE VALUES AROUND 2000 J/KG. SO THE HEAVY RAIN THREAT WHILE DIMINISHED...WILL STILL BE PRESENT IN ISOLATED INSTANCES ON MONDAY. WITH SOME FORCING FROM THE FRONT ON TUESDAY...DRIER AIR ABOVE THE SURFACE AND A NOTICEABLE INCREASE IN SPEED SHEAR ON MODEL SOUNDINGS...ANY THUNDERSTORM DEVELOPMENT MAY HAVE A GUSTY WIND THREAT. THE ALL BLEND MODEL SEEMS TO SHOW SOME GOOD AGREEMENT WITH THE MODELS FOR THE MONDAY AND TUESDAY PERIOD AS WELL. AFTERWARD...WHEN THE UPPER LEVEL BLOCKING PATTERN SETS UP...SURFACE HIGH PRESSURE SETS UP ACROSS THE AREA KEEPING THE AREA DRY THROUGH THE REST OF THE EXTENDED. THE COOLING TREND ALSO CONTINUES WITH TEMPERATURES AROUND 5 TO 7 DEGREES BELOW NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 213 PM EDT SAT AUG 9 2014 CONDITIONS WILL GENERALLY VARY BETWEEN MVFR AND VFR OUTSIDE OF THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHEN A SHOWER OR THUNDERSTORM MOVES ACROSS THE TERMINAL...THE EXPECT TO SEE SOME TEMPO IFR. VERY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS...SO BEWARE OF PONDING OF WATER ON RUNWAYS DURING AND AFTER RAIN EVENTS TODAY. THIS EVENING...EXPECTING THINGS TO GO DOWN HARD IN FOG WITH LOTS OF VLIFR CONDITIONS ACROSS THE AREA. THE TAF STATIONS WILL MOST LIKELY SEE THE VLIFR. THE BIG QUESTION AND THE LOWEST CONFIDENCE IS IN THE EXACT TIMING OF THE ONSET OF VLIFR. IF A STATION GETS A HEAVY RAIN LATE AFTER SUNSET...THEN CONDITIONS MAY GO DOWN QUICKER THAT WHAT IS IN THE TAF. DUE TO THE EXTENSIVE CLOUD COVER...THE BURNING OFF OF THE FOG AND STRATUS WILL BE LATER THAN AVERAGE. NO STRONG WIND GUSTS ARE EXPECTED WITH THE STORMS THIS AFTERNOON AND EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM...SHALLENBERGER AVIATION...JJ
Hazardous weather outlook, Aug 9, 11:09 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1109 AM EDT SAT AUG 9 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101815- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1109 AM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL AFFECT MANY LOCATIONS...ESPECIALLY DURING THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING...AND AS A RESULT COULD PRODUCE ISOLATED HEAVY RAINFALL AND LOCALIZED NUISANCE FLOODING WITH STREAMS DITCHES AND LOW WATER CROSSINGS RUNNING FULL. LOCALLY DENSE FOG WILL REDUCE VISIBILITY TO BELOW A QUARTER MILE AT TIMES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY DENSE FOG WILL REDUCE VISIBILITY TO BELOW A QUARTER MILE EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT...WITH ISOLATED HEAVY RAINFALL REMAINING A THREAT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING THROUGH MONDAY. HAL/JJ
In the hours before
Special weather statement, Aug 9, 5:26 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 526 PM EDT SAT AUG 9 2014 KYZ115-117-092200- LESLIE-PERRY- 526 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT SATURDAY EVENING... LESLIE AND CENTRAL PERRY. AT 525 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED NEAR CHAPPELL...OR 9 MILES SOUTH OF HYDEN...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEWIS CREEK AROUND 530 PM EDT...NAPIER AROUND 535 PM EDT...CAUSEY AROUND 540 PM EDT...BIG FORK AROUND 545 PM EDT...FREW AROUND 550 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
Special weather statement, Aug 9, 5:31 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 531 PM EDT SAT AUG 9 2014 KYZ120-092200- PIKE- 531 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTY THROUGH 600 PM EDT SATURDAY EVENING... SOUTHERN PIKE. AT 530 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED NEAR ASHCAMP...OR NEAR JOHN FLANNAGAN LAKE...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BELCHER AROUND 555 PM EDT...ELKHORN CITY AROUND 600 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
Special weather statement, Aug 9, 6:08 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT SAT AUG 9 2014 KYZ113-115-117-118-092230- KNOTT-LESLIE-LETCHER-PERRY- 608 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT SATURDAY EVENING... SOUTHWESTERN KNOTT... LESLIE... WESTERN LETCHER AND PERRY. AT 607 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED NEAR WOOTON...OR NEAR HYDEN...MOVING NORTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOAL AROUND 615 PM EDT...FREW AROUND 625 PM EDT...AVAWAM AROUND 630 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
Special weather statement, Aug 9, 7:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 721 PM EDT SAT AUG 9 2014 KYZ113-115-118-092345- KNOTT-LETCHER-PERRY- 721 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT SATURDAY EVENING... SOUTH CENTRAL KNOTT... LETCHER AND EAST CENTRAL PERRY. AT 721 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED NEAR ROXANA...OR 6 MILES WEST OF WHITESBURG...MOVING SOUTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VAN AROUND 735 PM EDT...OSCALOOSA AROUND 740 PM EDT...KINGS CREEK AROUND 745 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
Special weather statement, Aug 9, 7:24 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 724 PM EDT SAT AUG 9 2014 KYZ110-113-120-100000- KNOTT-PIKE-FLOYD- 724 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT SATURDAY EVENING... EAST CENTRAL KNOTT... WEST CENTRAL PIKE AND SOUTHEASTERN FLOYD. AT 724 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED NEAR BUCKHORN HOLLOW...OR 11 MILES SOUTHWEST OF PIKEVILLE...MOVING SOUTH AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIGON AROUND 730 PM EDT...MELVIN AROUND 735 PM EDT...WHEELWRIGHT AROUND 740 PM EDT...HALO AROUND 750 PM EDT...GREENLEAF AROUND 755 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
Special weather statement, Aug 9, 8:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 802 PM EDT SAT AUG 9 2014 KYZ110-113-120-100030- KNOTT-PIKE-FLOYD- 802 PM EDT SAT AUG 9 2014 ...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT SATURDAY EVENING... EAST CENTRAL KNOTT... SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD. AT 758 PM EDT...AN AREA OF TORRENTIAL RAINS WAS LOCATED NEAR BURTON...OR 14 MILES EAST OF HINDMAN...MOVING SOUTH AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYBUSH AROUND 805 PM EDT...KITE AROUND 810 PM EDT...DRY CREEK AROUND 815 PM EDT...HALO AROUND 820 PM EDT...GREENLEAF AROUND 830 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:25 AM EDT | Areal Flood Advisory | JKL | Breathitt, Leslie, Owsley, Perry | 2 hr |
| Aug 10, 11:18 AM EDT | Areal Flood Advisory | JKL | Estill, Powell | 3 hr |
| Aug 10, 11:23 AM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 97 min |
| Aug 10, 2:18 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 3 hr |
| Aug 10, 2:51 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Knox, Leslie, Owsley | 2 hr |
| Aug 10, 4:24 PM EDT | Areal Flood Advisory | JKL | Breathitt, Leslie, Owsley, Perry | 2 hr |
| Aug 10, 5:13 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Magoffin, Owsley, Wolfe | 107 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.